• question-icon

    What causes elevated heart rate after taking Clarithromycine, Methylprednisolone and Montelukast?

default
Posted on Mon, 31 Jul 2017 in Hypertension and Heart Disease
Question: Yes I had AFIB over a year ago. I am taking clarithromyicin for sinus . One side effect is fast heartrate This morning my sys is 118 my dias 86 but my heartrate is 135 should be 60-80 I am not sure if it is the medicine I can feel my hart beat when I lay down or now standing. When the tech took my pulse before seeing my ENT last week he took a couple readings and said 130 then recalculated and said OK I saw my ENT Wednesday started medicine Thursday .

Sincerely

XXXXXXX XXXX

After my ENT Doctor gave me allergy sinus medicine That's when I noticed an elevated heart rate but I just checked this AM because of non sleep.
The other meds I am taking beside clarithrymycin are mentelukast and methyprenisolone all for allergy Since my AFIB over a year ago I have had no systems or problems with any other medical. I am in excellent physical condition and have a regular workout three days a week.


my spelling on the meds corrected Methylprednisolone and Montelukast

Thank you
XXXXXXX
doctor
Answered by Dr. Rudina Balliu 6 hours later
Brief Answer:
Further examinations are needed

Detailed Answer:
Hello! Thank you for asking HealthCareMagic.
I have gone through your concern and i understand.

From the information you write i think that you may have a return of Atrial fibrillation so you have to go to the local doctor ( hospital ) and to check your heart .

Palpitation( feeling your heart beat) ,fast heart rate ( 130/minute) and sometimes diffucult breathing, weakness, light -headness..are typicall symptoms of an on set of Atrial fibrillation.

The medications you take, Clarithromycine, Methylprednisolon, doing hard physical activity may be the triger of irregular heart beat.

So I would recommended to consult a doctor ( cardiologist as soon as you can to do a ECG,blood test,Heart ultrasound if needed, he /she will perform a physical examination.These are neccesary to rule out Atrial Fib and start a proper treatment.Meanwhile try to relax and avoid any physical activity, avoid caffeine, alcohol...

Hop i have answer your question.
Let me know if you have any further clarifications, i will be happy to help .
Take Care !
Dr Balliu.

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Rudina Balliu 1 hour later
Thank You. I have a cardiologist and will call ASAP> My pulse has dropped to 110 since stopping the clarithromyson at least.
doctor
Answered by Dr. Rudina Balliu 37 minutes later
Brief Answer:
Good that it is droped

Detailed Answer:
Hello Again!
You are welcome.
Is good that is droped to 110 after stoping Clarithromycine( bacterial sinusitis treatment).
Follow the advices i wrote to you, you will talk more with your cardiologist after he / she examine you to rule out Atrial Fib and further treatment if it's neccesary.
Wish you good health.
Take Care!
Dr Balliu

Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Rudina Balliu

General & Family Physician

Practicing since :2015

Answered : 420 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Blood test

doctor1 MD

Could the undermentioned response be due to Thalesimia Trait? as the pesrosn the question was asked for was diagnosed as having a Thalasemia trait....

doctor1 MD

Hi. I have iron deficiency anemia due to my inability to absorb it from my diet because I had the Rouxen Y gastric bypass procedure in 2002. I ve...

doctor1 MD

I am a 42 year old female with many symptoms, dark patch on my leg, back of the neck area, joint pain, extreme exhaustion, sleep problems, no sex...

doctor1 MD

Hi I had right on border within limits TSH of 0.40 he decided months later after still not having a menstrual cycle to check other levels it has...

doctor1 MD

I am having sinus pressure and I recently had pneumonia . I do use salt water rinse. Today I kept falling asleep. I got up and ate dinner but...

doctor1 MD

My ESR Test Result: 30mm/hr in 1st hour and 2nd hour 60mm/hr why it’s come like can you please explain. Last 2 weeks on word i ma getting itching...

doctor1 MD

I have pain in my upper right hand side of my chest, feel sick after eating, and get really hungry, and thirsty. Could this indicate esophageal...

Get personalised answers from verified doctor in minutes across 80+ specialties

154 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Rudina Balliu
  • Q - Suggest treatment for vertigo

  • Q - Suggest treatment for severe whiplash along with upper back and shoulder...

  • Q - Suggest treatment for constipation and severe pressure in the lower abdomen

  • Q - Suggest treatment for bilateral hip pain and osteoporosis

  • Q - What is dysphagia?

  • Q - Suggest treatment for dry and flaky skin on face along with pimples

  • Q - Can Magnesium and Psyllium be taken for constipation daily?

  • Q - What causes red blisters at the corner of the mouth?

  • Q - Suggest treatment for pain in the rib cage post injury

  • Q - Suggest alternative treatment for high cholesterol levels

backtotop2